Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 59, NWS Little Rock, AR

December 16, 2001Baxter County, Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 7:30 PM CST for Baxter County, Boone County, Marion County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 7:30 PM CST (01:30 UTC)
Expired
Dec 16, 2001, 11:00 PM CST
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baxter County, AR, Boone County, AR, Marion County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 170132
FFWLIT
ARC005-009-089-170500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1100 PM CST

* AT 730 PM NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO      
  SHOW MODERATE TO OCCASIONALLY HEAVY RAIN FALLING ACROSS THE        
  WARNING AREA. REPORTS OF FLOODING HAVE BEEN RECEIVED WITH          
  NUMEROUS ROADS UNDER WATER AND MANY AREA CREEKS AT OR EXCEEDING    
  BANKFULL. WITH ADDITIONAL RAIN LIKELY AND THE GROUND COMPLETELY    
  SATURATED...FLASH FLOODING IS LIKELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3640 9229 3618 9233 3625 9319 3643 9317

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:40 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 16, 3:40 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CST SUN DEC 16 2001

MODERATE TO OCCASIONALLY HEAVY RAIN REMAINING IN NORTH/WEST ARKANSAS
THIS AFTERNOON...WITH SHOWERS/THUNDERSHOWERS INCREASING IN THE SOUTH
AND EAST. IN GENERAL...RAIN NOT QUITE AS HEAVY AS EXPECTED...BUT
STILL THE POTENTIAL FOR HEAVY RAIN THROUGH THIS EVENING. WILL
CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT.

LOW PRESSURE IN NORTHEAST TEXAS WILL HEAD INTO SOUTHERN ARKANSAS
OVERNIGHT...MOVING FROM TEXARKANA TO AROUND MEMPHIS. WIDESPREAD RAIN
WILL CONTINUE NORTH OF THE LOW...WITH SHOWERS/THUNDERSTORMS FARTHER
SOUTH. SOME OF THE STORMS COULD BE SEVERE.

UPPER LEVEL SYSTEM WILL FOLLOW LOW PRESSURE LATE TONIGHT/MONDAY...
WITH CLOUDS LINGERING ACROSS THE STATE. WILL ALSO INCLUDE A CHANCE
OF RAIN...WITH MOST OF IT LIGHT.

BY MONDAY NIGHT...CLEARING WILL HAVE TAKEN PLACE...WITH SUNSHINE ON
TUESDAY. BY WEDNESDAY...COLD FRONT WILL MOVE INTO ARKANSAS FROM THE
NORTHWEST. NOT MUCH MOISTURE WITH FRONT...BUT WILL ADD MORE CLOUDS
AND A SLIGHT CHANCE OF SHOWERS.

HIGH PRESSURE WILL BRING DRY WEATHER BEHIND FRONT THURSDAY...BUT
WILL MOVE EAST FRIDAY. RETURN FLOW WILL BRING INCREASING MOISTURE
WITH CLOUDS AND A CHANCE OF RAIN FOR NEXT WEEKEND. (46)

.LIT...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF LITTLE ROCK
       COUNTY WARNING AREA...
       ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69

In the hours before

Special weather statement, Dec 16, 3:00 PM CST, 4 hours 30 minutes before
ARZ047-055>057-062>069-170100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST SUN DEC 16 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
PARTS OF SOUTHEAST ARKANSAS. THE RISK AREA IS GENERALLY ALONG AND
SOUTH OF A LINE FROM ARKADELPHIA...TO PINE BLUFF TO MONROE.

LATE THIS MORNING...A WARM FRONT WAS LOCATED OVER EASTERN TEXAS
AND CENTRAL LOUISIANA. THE BOUNDARY IS FORECAST TO MOVE NORTHWARD
LATER TODAY INTO ARKANSAS AS LOW PRESSURE DEVELOPS OVER TEXAS. WARMER
AND MORE UNSTABLE AIR WILL PUSH INTO THE STATE SOUTH OF THE WARM
FRONT.

MEANWHILE...THE DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO
WESTERN ARKANSAS EARLY TONIGHT AND THEN LIFT QUICKLY NORTHEASTWARD
OVERNIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL THEN
SWEEP THROUGH ARKANSAS TONIGHT.

AS THE COLD FRONT PUSHES INTO THE WARM AND UNSTABLE AIR...A LINE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT
LATE THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR SOME OF
THE STORMS TO REACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING
DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT.

PERSONS ACROSS THE SOUTHERN SECTIONS OF THE STATE SHOULD CONTINUE TO
MONITOR WEATHER CONDITIONS CLOSELY THROUGHOUT THE DAY AND THIS
EVENING. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY
MANAGERS COULD BE ACTIVATED THIS EVENING IF SEVERE WEATHER
MATERIALIZES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER
THREAT.

&&

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 6:00 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Newton, Polk, Pope and 3 more4 hr
Dec 16, 6:00 PM CSTFlash Flood WarningLZKGarland, Johnson, Logan, Montgomery, Newton, Polk and 4 more4 hr
Dec 16, 6:45 PM CSTFlash Flood WarningLZKClark, Dallas, Garland, Grant, Hot Spring4 hr
Dec 16, 8:07 PM CSTFlash Flood WarningLZKFulton3 hr
Dec 16, 8:13 PM CSTFlash Flood WarningLZKPulaski, Saline3 hr
Dec 16, 9:00 PM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Independence, Izard, Jackson and 7 more6 hr
Dec 16, 9:59 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Newton, Pike, Polk and 4 more5 hr
Dec 17, 12:37 AM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 5 more4 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.